Missouri, 2004Damaging Wind in Missouri, May 31, 2004
May 31, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 31, 2:40 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 31, 2:40 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON MAY 31 2004
MDLS ARE IN FAIRLY GD AGREEMENT THAT UA PTRN THRU MUCH OF THIS WORK
WEEK WL BE DOMINATED BY UPR LO...FIRST ANCHORED OVR UPR MS
VLY...THEN OPENING UP A BIT AND DROPPING INTO OHIO VLY.
PERHAPS THE MOST DFCLT PART OF FCST IS TRYING TO PIN DOWN PCPN
THRT. BLV THAT DIURNALLY DRIVEN -SHRA/-TSRA OVR N AREAS WL DSPT
THIS EVE...WITH THIS PCPN TREND REPEATING ITSELF OVR N AREAS ON TUE.
HWVR...BY TUE EVE AS UPR TROF SAGS INTO AREA THINK THAT SM PCPN WL
CONT INTO THE OVRNGT HRS...AND PERHAPS DROP INTO S AREAS. AFTER
LOOKING AT THE 18Z SFC MAP...ALSO NOTICED THAT MSTR TO THE S OF THE
STALLED FNTL BNDRY ISNT ALL THAT FAR AWAY...AND A BIT OF RETURN LO
LVL FLOW AHD OF TROF MAY PULL SM OF THAT INSTABILITY BACK INTO OUR
FAR S AREAS. ALTHO MDL OUTPUT DOESNT PULL THE MSTR AND INSTABILITY
THAT FAR N...THEY OFTEN DO NOT HNDL THIS TYPE OF SITN VRY WELL.
IT APRS THAT LOTS OF CLDS WL DROP SWD ACR AREA ON WED AS UPR TROF
SAGS S. COULDNT RULE OUT A FEW MORE SHWRS ATTM...BUT AMS DOESNT
LK QUITE AS UNSTBL AS MID LVL TEMPS BGN TO WRM AND XTNSV CLD CVR WL
LIMIT HTG.
TEMPS ON TUE SHUD BE SIMILAR TO THOSE OF TDA...BUT SHUD DROP 5-10
DEGREES BY WED DUE TO THE CLDS AND THE ARRIVAL OF THE COLDER AIR
ASSOC WITH THE UPR TROF.
FOR THE LTR HLF OF THE WEEK...APRS TEMPS SHUD SLOLY MODERATE AS HGTS
RBND ACR AREA. PTRN MAY BCM ACTIVE ONCE AGAIN BY NXT WEEKEND AS
RETURN FLO BGNS OVRRUNNING OF FNT THAT MDLS SUGGEST WL RMN S OF
CWA. HOPEFULLY...WELL BE RESTED UP BY THEN.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
TRUETT
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 31, 3:00 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON MAY 31 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSOURI
AS WELL AS WEST CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS AS AN UPPER AIR DISTURBANCE MOVES
ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...
ALTHOUGH A FEW MAY PRODUCE SMALL HAIL AND OCCASIONAL LIGHTNING
STRIKES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS AGAIN ON TUESDAY...AND ACROSS THE ENTIRE AREA
ON TUESDAY NIGHT. AFTER A WELCOME DRY SPELL THROUGH THE WORK WEEK...
A CHANCE FOR THUNDERSTORMS WILL RETURN ACROSS THE AREA ON SATURDAY
AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
CARNEY
In the hours before
Local storm report, May 31, 6:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
&&
CVKINGLocal storm report, May 31, 6:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
&&
CVKINGLocal storm report, May 31, 7:04 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
&&
CVKINGLocal storm report, May 31, 7:04 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
&&
CVKINGLocal storm report, May 31, 7:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
&&
CVKINGLocal storm report, May 31, 7:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
&&
CVKINGThunderstorm Wind, St. Charles
- When
- May 31, 7:10 PM CST
- Where
- St. Charles County, St Peters
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -90.617
The County Sheriff reported large tree limbs down near McClay Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20041 death · 1 event
- Tornado and Damaging Wind in Tennessee, May 31, 2004$1.0 million · F1 · 2 events
- Hail and Damaging Wind in Texas, May 31, 20048 injured · $50,000 · 1.75 in hail · 6 events
- Tornado in Alabama, May 31, 2004$500,000 · F0 · 1 event
- Damaging Winds in Alabama, May 31, 2004$250,000 · 60 kt wind · 2 events
- Tornado in Tennessee, May 31, 2004$80,000 · F1 · 1 event
- Tornado in Alabama, May 31, 2004$250,000 · F0 · 1 event
- Tornado and Damaging Wind in Michigan, May 31, 20041 injured · $50,000 · F1 · 2 events
- Tornado and Hail in Texas, May 31, 2004$122,000 · F0 · 10 events
- Damaging Winds and Heavy Rain in Georgia, May 31, 2004$106,000 · 52 kt wind · 12 events
- Flash Flood in North Carolina, May 31, 2004$100,000 · 1 event
- Damaging Wind in Alabama, May 31, 2004$75,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396474.